MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M004PM4500K20
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: over 80 years old.(b)(4).Device evaluated by mfr: the device was returned for analysis.The unit was received for analysis after decontamination (in appropriate packaging).The returned device matches the upn and lot number provided by the customer.The device was returned in the left curve position.There was a kink located approximately 12cm from the distal tip between ring 1 and ring 2.Ring 1 seals were compromised; there was dried body fluid on the edge of the electrode.The steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.Tip motion was evaluated against the specified curve template.The right curve test passed, but had an irregular shape due to a kink.The left curve test did not pass; the tip does not curve to the left.X-ray showed a bent center support.X-rays showed evidence of guide coil collapse near the transition area on the proximal shaft.The distal section was dissected.There was body fluid in the interior of the sheath.The kevlar wrap was displaced and the center support was bent.One of the steering wires was detached; there was evidence of solder on both the center support and the detached steering wire.The detached steering wire had retracted under the kevlar wrap.The solder joint between the steering wire that was still attached to the center support was cracked.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is design specification as the device problem was traced back to the design specifications.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 28nov2017.It was reported that the steering mechanism broke on the catheter.During an ablation procedure in the right atrium to treat atrial flutter, an intellatip mifi xp ablation catheter was selected for use and the curve on the catheter broke.There were no complications and they completed the procedure with another of the same device.Device analysis revealed the ring 1 seals were compromised; there was dried body fluid on the edge of the electrode.There was also body fluid in the interior of the sheath.

Brand Name
INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key7117198
Report Number2134265-2017-12236
Device Sequence Number1450921
Product Code OAD
UDI-Device Identifier08714729848028
UDI-Public08714729848028
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2020
Device Model NumberM004PM4500K20
Device Catalogue NumberPM4500K2
Device Lot Number0020353779
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2017
Initial Report FDA Received Date12/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1